Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Huntsville, AL

April 5, 2012DeKalb County, Jackson County, Marshall County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 5, 2012, 7:15 PM CDT for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 7:15 PM CDT (00:15 UTC)
Expired
Apr 5, 2012, 7:40 PM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:20 PM CDTHAIL 1.755 S Grant, ALGOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431 JUST WEST OF COLUMBUS CITY.
Apr 5, 7:50 PM CDTHAIL 0.88Guntersville, ALNICKEL HAIL IN GUNTERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS54 KHUN 060015
SVRHUN
ALC049-071-095-060100-
/O.NEW.KHUN.SV.W.0102.120406T0015Z-120406T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
  EXTREME SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
  NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 800 PM CDT

* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLUMBUS CITY...OR ABOUT 7 MILES NORTHEAST OF GUNTERSVILLE...AND
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITON...
  LANGSTON...CHIGGER HILL...

LAT...LON 3434 8630 3451 8635 3463 8601 3436 8599
TIME...MOT...LOC 0015Z 257DEG 9KT 3444 8622

$$
SS
2 follow-up statements
764 
WWUS54 KHUN 060032
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
732 PM CDT THU APR 5 2012

ALC095-060042-
/O.CAN.KHUN.SV.W.0102.000000T0000Z-120406T0100Z/
MARSHALL AL-
732 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

LAT...LON 3435 8611 3440 8612 3442 8611 3447 8607
      3446 8608 3449 8610 3451 8609 3453 8612
      3459 8612 3463 8601 3436 8599
TIME...MOT...LOC 0032Z 257DEG 9KT 3445 8617

$$

ALC049-071-060100-
/O.CON.KHUN.SV.W.0102.000000T0000Z-120406T0100Z/
JACKSON AL-DEKALB AL-
732 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL DEKALB AND EXTREME SOUTH CENTRAL JACKSON COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF WHITON...OR ABOUT 9 MILES NORTHEAST OF
GUNTERSVILLE...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOPEWELL...CHIGGER HILL AND LANGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

&&

LAT...LON 3435 8611 3440 8612 3442 8611 3447 8607
      3446 8608 3449 8610 3451 8609 3453 8612
      3459 8612 3463 8601 3436 8599
TIME...MOT...LOC 0032Z 257DEG 9KT 3445 8617

$$

SS
656 
WWUS54 KHUN 060040
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
740 PM CDT THU APR 5 2012

ALC049-071-060050-
/O.CAN.KHUN.SV.W.0102.000000T0000Z-120406T0100Z/
JACKSON AL-DEKALB AL-
740 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DEKALB AND
EXTREME SOUTH CENTRAL JACKSON COUNTIES IS CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

LAT...LON 3435 8611 3440 8612 3442 8611 3447 8607
      3446 8608 3449 8610 3451 8609 3453 8612
      3459 8612 3463 8601 3436 8599
TIME...MOT...LOC 0040Z 257DEG 9KT 3445 8615

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:55 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 5, 6:55 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 PM CDT THU APR 5 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 627 PM CDT THU APR 5 2012/
DID A QUICK AFD TO ADD CULLMAN IN A NEW SEVERE THUNDERSTORMS WATCH
(149) UNTIL MIDNIGHT. STLT SHOWS VORT MAX ASSOCIATED WITH UPPER LOW
MOVING ACROSS NRN AL ATTM. WE HAVE MANY REPORTS OF HAIL ACROSS THE TN
VALLEY...MAINLY WEST OF I65 ATTM. THE HAIL SIZE WAS MAINLY PEA TO NICKLE
SIZE WITH A FEW REPORTS OF QUARTERS. THE SVR WX THREAT IS DIMINISHING
ACROSS NW AL...EXPECT THE SVR WX THREAT TO CONTINUE ALONG AND EAST OF
I65 UNTIL ARND 10 PM.

07

&&

.AVIATION...
FOR 00Z TAFS...
TSRA WILL CONTINUE TO AFFECT KHSV FOR THE NEXT FEW HOURS...WITH ONLY
SHRA/-RA EXPECTED AT KMSL. MVFR/IFR VISBYS ARE LIKELY IN THE HEAVIER
ACTIVITY...BUT THIS SHOULD DISSIPATE BY 06/04Z. OVERNIGHT...EXPECT
SOME FOG DEVELOPMENT TO OCCUR...BUT CONFIDENCE IN THIS SCENARIO IS
LOW GIVEN THE CLOUD COVER IN PLACE ACROSS THE AREA. IF ADDITIONAL
CLEARING OCCURS OVERNIGHT MORESO THAN EXPECTED...MORE WIDESPREAD FOG
WILL BE AN ISSUE AT BOTH TERMINALS. GRADUALLY...THROUGH THE TAF
PERIOD...CLOUDS WILL SCATTER OUT AND VFR CONDITIONS WILL PREVAIL.

12

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 5, 1:38 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CDT THU APR 5 2012

ALZ001>010-016-TNZ076-096-097-061000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
138 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AS AN UPPER LEVEL STORM SYSTEM CENTERED OVER NORTHERN MISSISSIPPI
SLIDES EAST...CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE TENNESSEE VALLEY THIS AFTERNOON.

SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND BRIEF
DAMAGING WIND GUSTS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE IN THE STRONGEST STORMS. THE THUNDERSTORM THREAT IS
EXPECTED TO DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH THE
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF SEVERE WEATHER ARE
GREATLY APPRECIATED.

JLL

In the hours before

Special weather statement, Apr 5, 6:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
618 PM CDT THU APR 5 2012

ALZ006-060000-
MADISON-
618 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 700 PM
CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...OR 14 MILES SOUTHEAST OF
HUNTSVILLE...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OWENS CROSSROADS.
  NEW HOPE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 3458 8631 3457 8633 3456 8632 3452 8634
      3452 8638 3450 8639 3448 8645 3449 8652
      3454 8656 3456 8655 3459 8659 3466 8637
      3460 8633 3460 8630
TIME...MOT...LOC 2318Z 260DEG 3KT 3456 8646
Special weather statement, Apr 5, 6:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT THU APR 5 2012

ALZ008-010-060015-
DE KALB-MARSHALL-
634 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 715 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ALBERTVILLE.
  HUSTLEVILLE...COLUMBUS CITY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3440 8642 3452 8611 3451 8610 3449 8610
      3446 8608 3429 8601 3423 8635
TIME...MOT...LOC 2334Z 252DEG 6KT 3435 8628

SS
Special weather statement, Apr 5, 6:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT THU APR 5 2012

ALZ008-009-060015-
JACKSON-MARSHALL-
636 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MARSHALL COUNTIES
UNTIL 715 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODVILLE...OR 12 MILES WEST OF
SCOTTSBORO...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIM ROCK.
  LARKINSVILLE...SCOTTSBORO.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3453 8630 3456 8631 3458 8632 3458 8630
      3460 8631 3460 8633 3468 8636 3470 8635
      3482 8605 3458 8596
TIME...MOT...LOC 2336Z 252DEG 6KT 3464 8623

SS
Special weather statement, Apr 5, 6:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
645 PM CDT THU APR 5 2012

ALZ005-006-060030-
LIMESTONE-MADISON-
645 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES
UNTIL 730 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORM EXTENDING FROM EAST
LIMESTONE TO NEAR REDSTONE ARSENAL. THESE STORMS ARE DRIFTING SLOWLY
TO THE EAST.

PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON.
  TRIANA.
  REDSTONE ARSENAL...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
  HUNTSVILLE.
  FARLEY...HAMPTON COVE.

&&

LAT...LON 3475 8641 3457 8637 3451 8650 3452 8654
      3456 8655 3458 8658 3455 8666 3459 8669
      3459 8671 3457 8674 3459 8681 3475 8689
      3480 8685
TIME...MOT...LOC 2344Z 279DEG 11KT 3470 8674
Special weather statement, Apr 5, 7:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
702 PM CDT THU APR 5 2012

ALZ008-016-060045-
CULLMAN-MARSHALL-
702 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MARSHALL COUNTIES
UNTIL 745 PM CDT...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...OR 8 MILES EAST OF
CULLMAN...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS HAS
BEEN REPORTED WITH THIS STORM.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRVIEW...WALTER.
  HOLLY POND.
  BAILEYTON.
  JOPPA...ARAB.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3429 8683 3431 8673 3431 8658 3433 8658
      3436 8644 3423 8642 3425 8645 3425 8651
      3421 8654 3418 8655 3411 8660 3411 8680
TIME...MOT...LOC 0002Z 264DEG 9KT 3421 8671
Local storm report, Apr 5, 7:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
709 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      TRINITY                 34.60N 87.09W
04/05/2012                   MORGAN             AL   EMERGENCY MNGR

            FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
            TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
            WATER IS 8 TO 10 INCHES AND FLOWING.

0631 PM     FLASH FLOOD      N MOULTON               34.48N 87.28W
04/05/2012                   LAWRENCE           AL   TRAINED SPOTTER

            WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
            WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
            AREA.

0637 PM     HAIL             WOODVILLE               34.63N 86.28W
04/05/2012  M0.75 INCH       JACKSON            AL   BROADCAST MEDIA

            DIME SIZE HAIL IN WOODVILLE.

0656 PM     HAIL             FAIRVIEW                34.25N 86.69W
04/05/2012  M0.75 INCH       CULLMAN            AL   TRAINED SPOTTER

            DIME SIZE HAIL IN FAIRVIEW.

0700 PM     LIGHTNING        SE HUNTSVILLE           34.71N 86.63W
04/05/2012                   MADISON            AL   FIRE DEPT/RESCUE

            HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
            DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
            AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
            THE SCENE.

&&

CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:01 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson44 min
Apr 5, 7:02 PM CDTSpecial Weather StatementHUNCullman43 min
Apr 5, 7:27 PM CDTSpecial Weather StatementHUNMadison33 min
Apr 5, 7:46 PM CDTSpecial Weather StatementHUNDeKalb44 min
Apr 5, 7:52 PM CDTSpecial Weather StatementHUNMarshall38 min
Apr 5, 8:08 PM CDTFlash Flood WarningHUNDeKalb, Jackson3 hr
Apr 5, 8:26 PM CDTSpecial Weather StatementHUNDeKalb34 min
Apr 5, 9:18 PM CDTAreal Flood WarningHUNLawrence, Morgan6 hr
Apr 5, 9:25 PM CDTAreal Flood WarningHUNLimestone, Madison, Morgan6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.